Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 263, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 29, 2001, 3:07 PM CDT for Barry County, Missouri. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 29, 2001, 3:07 PM CDT (20:07 UTC)
- Expired
- Aug 29, 2001, 3:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Barry County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 29, 3:35 PM CDT | Hail 0.75 | Cassville, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.1 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1440 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 1367 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
769 WUUS53 KSGF 292007 SVRSGF MOC009-292045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 307 PM CDT WED AUG 29 2001 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BARRY COUNTY IN SOUTHWEST MISSOURI * UNTIL 345 PM CDT * AT 302 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR CASSVILLE...OR 19 MILES SOUTHEAST OF MONETT...MOVING NORTH AT 15 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL TO THE SIZE OF QUARTERS...AND WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WHEATON BY 320 PM CDT. PURDY BY 335 PM CDT. THE TOWNS OF JENKINS...MCDOWELL...PLEASANT RIDGE AND MADRY ARE ALSO IN THE PATH OF THIS STORM. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING. DAMAGING WINDS...LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING... AND VERY HEAVY RAIN ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS. REMEMBER...LIGHTNING CAN STRIKE WELL AWAY FROM AREAS EXPERIENCING HEAVY RAIN. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF BOATING...MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A SEVERE THUNDERSTORM LAT...LON 3649 9408 3651 9361 3693 9362 3693 9406 JLT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 2:35 PM CDT, 32 minutes earlier.
Area forecast discussion, Aug 29, 2:35 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 235 PM CDT WED AUG 29 2001 PRECIPITATION CHANCES WILL AGAIN BE THE PRIMARY FORECAST CONCERN TODAY. A STALLED FRONTAL BOUNDARY STRETCHED ACROSS SOUTHEAST AND CENTRAL MISSOURI THIS AFTERNOON. MOISTURE POOLING ALONG AND SOUTH OF THIS BOUNDARY...AND CAPES AROUND 3500 J/KG WERE SUPPORTING RAPID CONVECTIVE DEVELOPMENT THIS AFTERNOON. A SHORTWAVE NOW OVER MANITOBA WILL BE THE MAJOR FEATURE OVER THE NEXT FEW DAYS AS IS IT AIDS THE DEVELOPMENT OF A LONGWAVE TROUGH OVER EASTERN CANADA. THIS WILL BRING A COLD FRONT THROUGH THE AREA FRIDAY AND COOLER TEMPERATURES OVER THE WEEKEND. MODELS IN GENERAL AGREEMENT WITH TIMING OF THIS FRONT. FOR TONIGHT...WILL CARRY CHANCE OF THUNDERSTORMS THROUGH THE EVENING WITH ONGOING CONVECTION. LIGHT WIND FIELD AT ALL LEVELS WILL RESULT IN SLOW MOVING AND POTENTIALLY FLOOD PRODUCING STORMS. SOME HAIL ALSO POSSIBLE IN STRONGER PULSE TYPE STORMS. ON THURSDAY...SHEAR AXIS THAT HAS BEEN PARKED OVER THE SOUTHERN PLAINS WILL SHIFT INTO THE LOWER MISSISSIPPI RIVER VALLEY. ALTHOUGH FOCUS OF CONVECTION WILL BE FARTHER SOUTH...SUFFICIENT INSTABILITY AND NO CAP WILL RESULT IN DIURNALLY DRIVEN CONVECTION. A COLD FRONT DROPPING SOUTH OUT OF THE NORTHERN PLAINS WILL MAKE IT INTO NORTHERN MISSOURI THURSDAY NIGHT. THIS WILL CONTINUE THE RAIN THREAT THROUGH THE NIGHT. THE FRONT WILL SLIDE INTO THE OZARKS ON FRIDAY KEEPING THE CHANCE OF PRECIPITATION GOING. IN THE EXTENDED...MODELS CONSISTENT IN PUSHING THE FRONT OUT OF THE AREA BY EARLY SATURDAY SO WILL GO FOR A DRY DAY. THE AVN PROGS A SHORTWAVE TO CROSS THE AREA ON SUNDAY. CONSIDERABLE MID-HIGH LEVEL MOISTURE ASSOCIATED WITH THIS SYSTEM BUT DO NOT EXPECT PRECIPITATION AS HIGH PRESSURE AND A DRIER AIRMASS WILL SPREADING OVER THE AREA AT THE SURFACE. THANKS FOR THE COORDINATION EAX. PRELIMINARY NUMBERS FOR FORECAST COORDINATION ONLY... FCSTID = 11 SGF 67 85 65 84 / 30 30 40 40 JLN 68 87 66 85 / 30 30 40 40 UNO 66 85 65 84 / 30 30 40 40 VIH 67 85 65 84 / 30 30 40 40 .SGF... MO...NONE. KS...NONE. FOSTER
In the hours before
Local storm report, Aug 29, 10:45 AM CDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1045 AM CDT WED AUG 29 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0535 PM 5 S LEBANON MO 1.25 INCH HAIL
08/28/01 LACLEDE HAIL FELL FOR 45
MINUTES. REPORTED BY
EMERGENCY MANAGEMENT.Special weather statement, Aug 29, 1:00 PM CDT, 2 hours 7 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-301100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT WED AUG 29 2001 ...A FEW STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... SCATTERED THUNDERSTORMS WILL DEVELOP ALONG A STALLED FRONT OVER THE MISSOURI OZARKS THIS AFTERNOON. ALTHOUGH MOST AREAS WILL REMAIN DRY ...THE STORMS THAT DO FORM WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL AND LOCALIZED FLOODING. SMALL HAIL AND WIND GUSTS TO 45 MPH WILL ALSO BE POSSIBLE IN THE STRONGER STORMS. THE STORMS WILL DIMINISH AFTER SUNSET. EMERGENCY MANAGEMENT AND SPOTTER ACTIVATION IS NOT EXPECTED. .EXTENDED OUTLOOK... ALTHOUGH SCATTERED THUNDERSTORMS ARE POSSIBLE THURSDAY INTO SATURDAY MORNING...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED THROUGH TUESDAY. FOSTER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 2:38 PM CDT | Severe Thunderstorm Warning | SGF | Pulaski | 37 min |
| Aug 29, 2:46 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 29 min |
| Aug 29, 3:00 PM CDT | Severe Thunderstorm Warning | SGF | Dade | 30 min |
| Aug 29, 3:19 PM CDT | Flash Flood Warning | SGF | Dade | 4 hr |
| Aug 29, 3:55 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede | 50 min |
| Aug 29, 4:06 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 39 min |
| Aug 29, 4:33 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 42 min |
| Aug 29, 4:36 PM CDT | Severe Thunderstorm Warning | SGF | Miller | 39 min |
| Aug 29, 4:43 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 47 min |
| Aug 29, 4:46 PM CDT | Severe Thunderstorm Warning | SGF | Camden | 44 min |
| Aug 29, 4:50 PM CDT | Severe Thunderstorm Warning | SGF | Morgan | 40 min |
| Aug 29, 4:54 PM CDT | Flash Flood Warning | SGF | Barton, Jasper | 3 hr |
| Aug 29, 5:34 PM CDT | Severe Thunderstorm Warning | SGF | Maries | 41 min |
| Aug 29, 5:36 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Morgan | 54 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.